Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 12, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 21, 2015, 6:50 AM EST for 4 counties in Indiana. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2015, 6:50 AM EST (11:50 UTC)
- Expired
- Jan 21, 2015, 5:51 PM EST
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Covington (CVGI3). The gauge peaked at 18.59 ft at Jan 22, 2015, 5:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
558
WGUS43 KIND 211150
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 AM EST WED JAN 21 2015
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in western Indiana...
Wabash River...
.The ice blockage in the Covington area caused the Wabash River to
rise above flood stage at US Highway 136 this morning. Ice jam
flooding can be very localized and affect some areas much worse than
others. Report severe flooding to local officials.
To date the ice jam flooding this year is not as bad or extensive as
that seen in February and early March 2014. River ice will continue
to slowly melt through the weekend. Flooding may subside by Monday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC045-121-165-171-211750-
/O.NEW.KIND.FL.W.0012.150121T1150Z-150121T2251Z/
/CVGI3.1.ER.150121T1015Z.150121T1045Z.150121T1051Z.UU/
650 AM EST WED JAN 21 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Covington.
* until this afternoon.
* At 5:45 AM Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$1 follow-up statement
650
WGUS83 KIND 211207
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 AM EST WED JAN 21 2015
...A Flood Warning continues for portions of the following river in
western Indiana...
Wabash River...
.Ice blockages along the Wabash River in western Indiana continued to
cause localized flooding in the Covington and Montezuma areas.
Additionally ice blockages pushed the river to bankfull levels in
the Lafayette and Clinton areas. Ice jam flooding can be very
localized and affect some areas much worse than others. Report
severe flooding to local officials.
To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014. River ice will
continue to slowly melt through the weekend. Flooding may subside
by Monday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. RIVER LEVELS MAY
FLUCTUATE RAPIDLY DUE TO ICE WITH LITTLE OR NO WARNING. RESIDENTS IN
LOW LYINGFLOOD PRONE AREAS SHOULD REMAIN ALERT FOR POSSIBLE FLOODING
DUE TO ICE JAMS.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
INC045-121-165-171-212251-
/O.CON.KIND.FL.W.0012.000000T0000Z-150121T2251Z/
/CVGI3.1.ER.150121T1015Z.150121T1045Z.150121T1051Z.UU/
707 AM EST WED JAN 21 2015
The Flood Warning continues for
The Wabash River at Covington.
* until this afternoon.
* At 5:45 AM Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-221206-
/O.CON.KIND.FL.W.0011.000000T0000Z-150123T2000Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150123T0800Z.UU/
707 AM EST WED JAN 21 2015
The Flood Warning continues for
The Wabash River at Montezuma.
* until Friday afternoon.
* At 5:45 AM Wednesday the stage was 15.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
OR NO WARNING.
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL
LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 21, 5:33 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 21, 5:33 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 533 AM EST WED JAN 21 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 340 AM EST WED JAN 21 2015 AN UPPER DISTURBANCE WILL SLIDE EAST ACROSS THE GREAT LAKES TODAY AND TONIGHT AND BRING SMALL CHANCES FOR RAIN OR SNOW TO MOSTLY NORTHERN PARTS OF CENTRAL INDIANA TODAY AND SMALL CHANCES FOR SNOW FROM INDIANAPOLIS AND RUSHVILLE AND NORTH TONIGHT. THEN...HIGH PRESSURE WILL RESULT IN DRY WEATHER THROUGH SATURDAY NIGHT...WHILE ANOTHER SYSTEM WILL BRING CHANCES FOR RAIN AND SNOW TO THE AREA SUNDAY THROUGH MONDAY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH SUNDAY WITH AFTERNOON HIGHS IN THE 30S AND 40S. MEANWHILE...LOOK FOR TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL NEXT WEEK. && .NEAR TERM.../TODAY AND TONIGHT/ ISSUED AT 340 AM EST WED JAN 21 2015 AN UPPER WAVE...CURRENTLY OVER NORTHERN IOWA...WILL MIGRATE EAST OVER THE LOWER GREAT LAKES TODAY AND TONIGHT. THIS...SOME BRIEF ISENTROPIC LIFT ON THE 285K LEVEL...AN UPPER JET MAX OVER KENTUCKY AND A WEAK BACKDOOR COLD FRONT COMBINE FOR A CHANCE OF A MIX OF PRECIPITATION TO SETTLE GRADUALLY SOUTH OVER ALL BUT SOUTHWEST PARTS OF CENTRAL INDIANA TODAY. THE MOST WIDESPREAD PRECIPITATION LOOKS TO BE FROM AROUND 14Z-20Z ACROSS OUR NORTHERN COUNTIES...WHERE CONDENSATION PRESSURE DEFICITS ARE LOWEST. WENT WITH LIKELY POPS IN THIS AREA FOR THIS TIME PERIOD. PRECIPITATION TYPE WILL BE A CHALLENGE THIS MORNING AS BUFKIT SOUNDINGS ARE HINTING AT A BRIEF PERIOD OF PATCHY FREEZING DRIZZLE OR LIGHT FREEZING RAIN DURING THE MORNING RUSH HOUR...NEAR AND NORTH OF A RUSHVILLE TO INDIANAPOLIS TO NEWPORT LINE. AS IN ANY CASE WHERE PRECIPITATION TYPE IS A CONCERN...A DEGREE OR TWO ALOFT OR AT THE SURFACE COULD MAKE A BIG DIFFERENCE IN WHAT OCCURS ON THE ROADS AND WHAT THE IMPACT TO MOTORISTS IS. AS IT IS...SURFACE AIR TEMPERATURES SHOULD BE CLOSE ENOUGH TO FREEZING TO MENTION FREEZING DRIZZLE OR FREEZING RAIN THROUGH MID MORNING. THINK ANY IMPACT WILL BE GREATER NORTH OF INDIANAPOLIS WHERE ROAD TEMPERATURES ARE CLOSER TO FREEZING. EVEN THEN...WITH THE ACTIVITY ONLY PATCHY...DO NOT SEE A HUGE WIDESPREAD IMPACT. PRECIPITATION SHOULD INCREASE IN COVERAGE AT LEAST ACROSS OUR NORTHERN COUNTIES AND CHANGE TO A RAIN AND SNOW MIX TOWARD NOON AS SURFACE AIR TEMPERATURES RISE TO ABOVE FREEZING. WITH THICK CLOUDS AROUND TODAY...WILL LEAN TOWARDS THE COOL SIDE OF MOS. BUFKIT 1000-850 MILLIBAR THICKNESSES AS WELL AS SOUNDINGS SUGGEST ANY LINGERING PRECIPITATION SHOULD CHANGE TO SNOW EARLY THIS EVENING BEFORE IT ENDS FROM SOUTHWEST TO NORTHEAST LATE THIS EVENING AS THE UPPER SYSTEM MOVES INTO THE EASTERN GREAT LAKES AND THE ISENTROPIC LIFT EXISTS THE AREA. DO NOT THINK CLEARING WILL MAKE MUCH PROGRESS ACROSS OUR SOUTHWEST...HOWEVER. 00Z MOS BLEND LOOKS REASONABLE CONSIDERING THE OPPOSING FACTORS OF THICK CLOUDS BUT COLD AIR ADVECTION. && .SHORT TERM.../THURSDAY THROUGH FRIDAY NIGHT/ ISSUED AT 340 AM EST WED JAN 21 2015 MODELS IN GOOD AGREEMENT THAT SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE WEEK. HOWEVER...THERE IS SOME CONCERN SNOW FROM SOUTHERN STATES SYSTEM COULD REACH SOME OF OUR FAR SOUTHERN COUNTIES PER LATEST MODEL TRENDS. BUT FOR NOW...JUST RAISED POPS TO 14 PERCENT THERE AND WILL HAVE TO KEEP AN IDEA ON THE NEXT MODEL RUNS TO SEE IF THEY CONTINUE TO SUPPORT THIS LATEST ONE REGARDING HOW FAR NORTH TO THE PRECIPITATION FIELD WILL MAKE IT. MOS AND REGIONAL BLEND PRETTY CLOSE AND LOOKS GOOD WITH NEAR NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES CONTINUING. && .LONG TERM /SATURDAY THROUGH NEXT TUESDAY/... ISSUED AT 223 AM EST WED JAN 21 2015 ENSEMBLES SUGGEST MAIN ITEM OF INTEREST DURING THIS PERIOD WILL BE A SHORT WAVE TROUGH THAT IS EXPECTED DROP SOUTHEAST ACROSS THE AREA IN THE SUNDAY TO MONDAY TIME FRAME. THERE REMAINS A RATHER LARGE SPREAD AMONG THE INDIVIDUAL ENSEMBLES AS TO THE TRACK AND INTENSITY OF THE ASSOCIATED SURFACE SYSTEM. LITTLE IN THE WAY OF A TREND IS EVIDENT TODAY AS THE INDIVIDUAL MEMBERS REMAIN ABOUT SPLIT EVENLY AS TO A TRACK NORTH OR SOUTH OF THE LOCAL AREA. FOR NOW...WILL CONTINUE WITH CHANCE POPS FOR EITHER RAIN OR SNOW SUNDAY...AND TREND MORE TOWARDS SNOW SUNDAY NIGHT AND MONDAY AS COLDER AIR FILTERS IN BEHIND THE SYSTEM. ACCUMULATING SNOW REMAINS POSSIBLE DURING THIS PERIOD...ESPECIALLY IF THE SOUTHERLY SOLUTIONS END UP BEING MORE ACCURATE. && .AVIATION /DISCUSSION FOR THE 211200Z TAFS/... ISSUED AT 533 AM EST WED JAN 21 2015 LOW CEILINGS OVER ABOUT THE NORTHERN HALF OF THE FORECAST AREA...WITH LIFR CEILINGS 002-004 AGL IMPACTING THE KLAF TERMINAL. FARTHER SOUTH...CEILINGS ARE GENERALLY ABOVE 050 OR UNLIMITED...ALTHOUGH SOME VISIBILITY RESTRICTIONS IN LIGHT FOG HAVE DEVELOPED WHERE CLOUD COVER HAS THINNED OUT. EXPECTING CONDITIONS TO GENERALLY IMPROVE WITH TIME THIS MORNING AS SURFACE LOW PASSES OVER NORTHERN INDIANA AROUND MIDDAY. THIS SHOULD HELP TO DRAW DRIER LOW LEVEL AIR INTO THE LOCAL AREA. KLAF WILL BE THE LAST TO IMPROVE...BUT EVEN THERE SHORT TERM MODEL GUIDANCE SUGGESTS CONDITIONS IMPROVING TO ABOVE IFR AROUND MIDDAY. SOME SCATTERED LIGHT SHOWERS OF RAIN OR SNOW MAY DEVELOP BY EARLY AFTERNOON...BUT IT APPEARS MOST OF THIS ACTIVITY WILL BE NORTH OF THE TAF SITES...CLOSER TO THE SURFACE LOW. MVFR CEILINGS 015-020 PUSHING SOUTHEAST THROUGH IOWA EXPECTED TO ADVECT BACK ACROSS THE AREA LATER THIS AFTERNOON AS LOW LEVEL WINDS VEER WITH PASSAGE OF THE SURFACE LOW. SURFACE WINDS EXPECTED VEER AROUND TO 250-280 DEGREES TOWARDS MIDDAY AND ON INTO THE AFTERNOON...WITH SPEEDS INCREASING TO 11-15 KTS AS LOW PASSES BY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....JAS AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 21, 4:19 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 419 AM EST WED JAN 21 2015 INZ051>053-060>062-067>071-221100- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 419 AM EST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: AN UPPER SYSTEM WILL SLIDE EAST ACROSS THE LOWER GREAT LAKES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: MINOR SNOW ACCUMULATION WILL BE POSSIBLE SUNDAY NIGHT AND NEXT MONDAY. DISCUSSION: AN AREA OF LOW PRESSURE WILL BRING A CHANCE OF RAIN OR SNOW TO THE AREA SUNDAY AND A CHANCDE OF SNOW SUNDAY NIGHT AND NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-054>057-063>065-072-221100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 419 AM EST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SMALL CHANCE OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN THIS MORNING AND RAIN OR SNOW THIS AFTERNOON. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. HAZARDS: FREEZING DRIZZLE...LIGHT FREEZING RAIN AND LIGHT SNOW. TIMING: FREEZING PRECIPITATION UNTIL 9 AM. SNOW THROUGH THE DAY. DISCUSSION: AN UPPER SYSTEM WILL SLIDE EAST ACROSS THE LOWER GREAT LAKES TODAY AND TONIGHT AND BRING A CHANCE OF A WINTRY MIX TO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: MINOR SNOW ACCUMULATION WILL BE POSSIBLE SUNDAY NIGHT AND NEXT MONDAY. DISCUSSION: AN AREA OF LOW PRESSURE WILL BRING A CHANCE OF RAIN OR SNOW TO THE AREA SUNDAY AND A CHANCDE OF SNOW SUNDAY NIGHT AND NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.